MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted in patient.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an unknown afx vela to treat an abdominal aortic aneurysm (aaa).Reportedly, the patient had pre-existing occlusion of the right inferior iliac artery and the left common iliac artery was 8 mm with significant curve (cautionary product use).Approximately ten (10) months post initial implant, the patient presented with leg pain.Computed tomography scan identified left common iliac artery occlusion.The physician plans to explant the device and replace the vessel with an aortic graft but surgery has not been scheduled.Patient status was not reported.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Reportedly, the patient had pre-existing occlusion of the right inferior iliac artery and the left common iliac artery was 8 mm with significant curve (cautionary product use).Approximately ten (10) months post initial implant, the patient presented with leg pain.Computed tomography scan identified left common iliac artery occlusion.The physician plans to explant the device and replace the vessel with an aortic graft but surgery has not been scheduled.Patient status was not reported.Additional information: the patient¿s left leg pain improved without a re-intervention (it is unknown when it was resolved).Therefore, it has been decided not to perform a re-intervention and to monitor the patient.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the left common iliac artery occlusion event is unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.Thrombus and thickened calcification in the left common iliac artery could have contributed to the reported event.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11058360
Report Number2031527-2020-00377
Device Sequence Number4396815
Product Code MIH
UDI-Device Identifier00818009014955
UDI-Public(01)00818009014955(17)200913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberBEA22-80/I20-40
Device Lot Number1986821003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA ENDOGRAFT (LN UNKNOWN)
Outcome Attributed to Adverse Event Other;
Patient Age69 YR